MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Catalog Number 816 014100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported they used biotestcell 1&2 (ref #816014100, lot #8035011-00) in the tube test and did not pickup an anti-d.The customer stated that they used the tube test for both qc and patient samples with a passive anti-d.He also stated that the anti-d was picked up when the reagent was used on their ih-500.The customer used ih basic qc as control (qc).The customer did neither provide the complaint sample for investigational testing nor the patient samples that caused the false negative test result and he also provided a table with their test results.Our quality control laboratory tested their retention sample of the anti-human globulin (ahg) anti-igg lot 8846130-05 used by the customer for potency.The testing was done in parallel to a reference lot (lot #8948030-05).Both lots met the acceptance criterion.The retention sample of biotestcell 1&2 was tested for specificity in the tube method (30 minutes indirect antiglobulin test (iat).All positive and negative reactions were correct.Additionally the d antigenicity of the retention sample of biotestcell 1&2 lot #8035011-00 was tested.Again, the acceptance criteria were met.We did not observe any weakened d antigenicity of the reagent red blood cells.We would like to point out, that the intended use of ih-basic qc is the ih-system and not the tube test.In the instruction for use of the ih-basic qc the concentration of the anti-d was given: 0.05 iu/ml.According to our experience the tube test is not sensitive enough to detect this low concentration, in contrast to the ih gel method.The false negative reactions of the passive anti-d samples remained unknown, because the samples were not available for investigation.But we would like to note that the chapter limitations contains the following part: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Common Device Name
BIOTESTCELL 1&2
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key10769892
Report Number9610824-2020-00076
Device Sequence Number1902267
Product Code QHT
UDI-Device Identifier07611969952380
UDI-Public(01)07611969952380(17)201026(10)8035011-00
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
125207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2020
Device Catalogue Number816 014100
Device Lot Number8035011-00
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2020
Initial Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1